Can ADD possibly be the reason for depression? HELP!

Discussion in 'General Health & Wellness' started by maryberryshortcake, Aug 25, 2004.

  1. maryberryshortcake

    maryberryshortcake New Member

    Hi guys, I just wondered if any of you have been treated for depression and later took stimulants to find out that those helped more than anything?

    I feel depressed, irritable, can't get to sleep easily, but I've taken lot's of antidepressants that usually help out for about 6 months. None have helped me with focus, and motivation though. I took an ADD test on Dr. Amen's site and it did say that it was highly probably that I had innatentive ADD and also the overfocussed type. This sounds right to me. Up until this point I've been afraid to try a stimulant but I'm tired of nothing else really working.

    I've been on this great supplement/herb kick for the past 3 weeks to see if it would help but really it hasn't. Two days ago I decided to try effexor again, I took one dose and have been fatigued for the past 2 days. I know maybe I should give it more of a try but the reason I came off of it 2 months ago was that it was making me tired. It was the only anti D that wasn't causing sexual side affects though. I tried wellbutrin but that stuff made me so anxious and irritable and gave me bad headaches. Any other recommendations or ideas??? Any one had any succes taking stimulants such as ritalin, concerta, adderall??
  2. KyLady

    KyLady New Member


    Hi, I don't know much about depression but just wanted to tell you what a great picture in your profile. What a lovely family. When did your depression start? Was it triggered by the birth of a child?

    There are some supplements that help, just give them enough time to work. I really don't know much about what to take so I'm not much help.

    Where in Ga. do you live? I have friends there and pass through at Christmas time going to Fl. to visit my daughter.

    Take care and my prayers are with you.

    Kylady
  3. maryberryshortcake

    maryberryshortcake New Member

    Thanks for your prayers Kylady. I did get a perscription for Concerta that I will start tomorrow. I think I will continue taking the supplements. I talked to 2 doctors though that both seemed to say that supplements usually won't due a lot of good and mixed with certain meds they can even be harmful. I guess there's just no easy way out. Darn. :)
  4. joyfully

    joyfully New Member

    Yes, ADD can give you depression. Anyway, I know that it can in teenagers. My son took Ritalin. It was dramatic! I always knew when the pill wore off. You could see a difference in the handwriting, his willingness to climb on the monkeybars, his clumbsiness, and his self image.

    Something else that worked well was coffee. Caffeinated coffee. The caffein slowed him down. Certain drugs that were to slow you down (like Attarax)would buzz him higher than a kite.
  5. maryberryshortcake

    maryberryshortcake New Member

    I took my first dose of Concerta this morning and I guess I'd have to say all is well. I kept waiting for this jolt because I've heard that you can really feel it. I've felt no different at all but I did realize that once I got home from the gym I haven't been dragging around all day. I even cleaned out my van that has been a mess for weeks. Part of me thinks I'm just making myself do this because that's what I've expected out of the med but hopefully that's not the case. Honestly, on a normal basis it's hard for me to force myself to do a whole lot, so I figure it must have something to do with the medicine. I feel really excited!! :)
  6. jsshutt

    jsshutt Member

    that is suppoed to help. It helps my Mom and it is helping me but gives me a tumy ache from time to time. I would try it as it is a clean drug compared to the others, do a search on it. I know this is an old post but the board is messed up
  7. CATHYRG

    CATHYRG New Member

    hi, i have a grandaughter that is 22 and she just dropped out of college for awhile because of the depression she has with add. the docs call it a mood disorder. i guess this might answer your question. i wonder if you would be wiser to do what your medtal health docs tell you. they are the experts. please be careful in taking herbs it is so hard to figure proper dosage for each individual. its toough enough with meds. good luck! cathyrg